Arkansas, 2003

Damaging Wind in Arkansas, August 2, 2003

August 2, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 2, 2:38 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 2, 2:38 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 AM CDT SAT AUG 2 2003

OF MAIN CONCERN THIS AM ARE TSTMS TODAY. A SERIES OF UPPER LEVEL
TROUGHS WILL CONTINUE TO MOVE ACROSS OUR REGION UNDER A CONTINUING
NORTHWEST FLOW ALOFT FOR THE NEXT SEVERAL DAYS. TEMPS WILL CONTINUE
IN THE WARM TO HOT CATEGORY AND NEAR NORMAL.

FCSTID =   38
HRO   86  67  88  69 /  50  20  20  20
LIT   91  72  90  72 /  50  30  30  20
HOT   91  73  91  72 /  50  30  30  20
PBF   93  74  92  72 /  40  30  30  20

.LZK...NONE.
Hazardous weather outlook, Aug 2, 4:00 AM CST, 30 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS MOST OF ARKANSAS.

NORTHWEST FLOW ALOFT WILL ALLOW SEVERAL SYSTEMS IN THE UPPER
ATMOSPHERE TO MOVE ACROSS THE STATE. STORMS WILL DEVELOP ALONG A
STATIONARY FRONT THAT IS LOCATED IN SOUTHERN ARKANSAS. MULTIPLE
STORMS MAY FORM AND COMBINE WITH ONE ANOTHER TO FORM LARGE COMPLEXES
OF STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL BE EXPECTED THROUGH EARLY NEXT WEEK.
THE FRONT WILL EVENTUALLY MOVE NORTH AND OUT OF THE AREA BY
WEDNESDAY. UNTIL THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
IN THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

51

In the hours before

Local storm report, Aug 2, 12:05 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CDT SAT AUG 2 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    MENA                      AR   WIND DAMAGE
08/01/03   POLK                           TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

1218 AM    2 S MURFREESBORO          AR   WIND DAMAGE
08/02/03   PIKE                           TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boone

When
August 2, 4:30 AM CST
Where
Boone County, 6 mi NW of Omaha
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.517, -93.267

Thunderstorm winds knocked down several large trees at the Tucker Hollow Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333258.